Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

One leg shorter than the other due to polio. Possibility of straightening ankle?

My friend, 28 years old is attacked by polio when he was 3 years old. Due to this his left leg and feet is shorter and smaller than his right. His ankle is not straight either. He is able to walk on his own. Is there a way to straighten his ankle and lengthen his leg? If surgery is required, is there a chance that surgery will worsen his condition? what are the chances?
Asked On : Mon, 2 Jul 2012
Answers:  1 Views:  114
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Orthopaedic Surgeon 's  Response
This is a complex situation. Yes there are always technical ways to straighten ankles and lengthen legs but the question one must ask is, is this the right thing to do for the patient. Will it improve his function and not just make the leg look different. This question could only be answered by a thorough personal assessment of the patient.
Answered: Wed, 2 Apr 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor